MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1450-4
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used e1450 electrode was received, and an evaluation of the sample could not confirm a device issue.Visual inspection found part of the coating to have worn away and the electrode tip was slightly charred.Both of these observed conditions occur with usual activation of the device and are not defects.The electrode showed no signs of heat damage.Simulated use of the device confirmed that it functioned normally and within specifications.No flame or abnormal effects occurred.The instructions for use included with this device cautions users that sparking and heat are associated with electrosurgery and can be an ignition source.Measures in order to prevent any fire hazards are also provided.
 
Event or Problem Description
The customer reported that during a procedure, a flame occurred when the electrode tip came into contact with tissue and was activated.No patient injury resulted from the issue, and a new device was used to continue the procedure.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6916465
Report Number1717344-2017-05987
Device Sequence Number16472015
Product Code GEI
UDI-Device Identifier20884521036946
UDI-Public20884521036946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model NumberE1450-4
Device Catalogue NumberE1450-4
Device Lot Number52740077X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2017
Initial Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1